MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 76539166
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr revision surgery had been performed on (b)(6) 2021, the patient experienced an infection.This adverse event was solved by revision surgery on (b)(6) 2021, to wash out and replace the biolox delta head 36 mm 12/14 m / +4 and a competitor brand liner.Current status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a s+n head/(competitor) liner exchange/revision was performed on a mixed-manufacturer construct due to infection approximately 2.5 months post implantation.Based on information provided, a competitor liner and stem was part of the construct.Responses to the information requests had not been received as of the date of this medical assessment.Reportedly the infection was the root cause of the revision; however, the source of the reported infection remains unknown.The patient impact beyond the reported infection and subsequent revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12329300
Report Number1020279-2021-06400
Device Sequence Number2733375
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number76539166
Device Catalogue Number76539166
Device Lot Number19ET21063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;